Tornadoes · United States · Colorado · 2012

EF0 tornado, (Bkf)Buckley Air Force Base, Colorado, June 6, 2012

This EF0 tornado ran 0.1 miles across Arapahoe County on June 6, 2012, touching down at 7:45 PM MDT and reaching 50 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
June 6, 2012
Touchdown
7:45 PM MDT (01:45 UTC)
Path length
0.1 miles (0.2 km)
Path width
50 yards (46 m)
Deaths
0
Injuries
0
County
Arapahoe County
Touchdown point
39.610, -104.610
Lift-off point
39.610, -104.610
Record number
1206061945-01

What the Weather Service recorded

Severe thunderstorms broke late in the evening, striking areas hardest from Denver southward. Locations impacted by the storms included but were not limited to: Aurora, Castle Rock, Centennial, Highlands Ranch, Lone Tree, Parker, Surrey Ridge. The storms produced a barrage of large hail, damaging straight line winds, flash flooding and several short lived tornadoes. The hail ranged in size from 1 to 2 inches in diameter, and caused extensive damage to homes and automobiles. The hail inundated the roadways with several inches of hail in Douglas County. Consequently, snow plows had to be called out to clear the roadways. One tornado that touched down near Grover in Weld County ripped a tree from the ground and tossed it approximately twenty feet. ||The combination of torrential hail and heavy rain produced flash flooding in parts of Elbert, Douglas and Arapahoe Counties, as thunderstorms brought up to 3.35 inches of rain to some areas within 90 minutes. In Aurora, Picadilly Road was closed from flooding north of 6th Avenue. A water rescue took place on South Gun Club Road in Arapahoe County, where floodwaters were rushing to depth of 3 feet. Flash flooding forced the closure of several streets and roads from Parker south to The Pinery, where the floodwaters inundated the roadway with up to 2 feet in several locations.||At Centennial Airport in Arapahoe County, a historic B-17 Flying Fortress suffered extensive damage as hailstones as large as ping pong balls hit the aircraft. Although the airframe itself did not require repair, the fabric-covered ailerons and elevators were extensively damaged. The hail came straight down and punched holes in the fabric-covered control surfaces. The plane landed just hours before the storm hit to participate in the weekend tour stop. Lightning struck two homes, one in Lakewood and the other in Parker. Straight line winds downed trees and power lines in Aurora. As a result, scattered electrical outages affect approximately five thousand residents.

A small tornado touched down but did no damage.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the tornado touched down at Jun 6, 3:14 PM MDT, 4 hours 31 minutes earlier.

Area forecast discussion, Jun 6, 3:14 PM MDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
314 PM MDT WED JUN 6 2012

.SHORT TERM...SEVERE WEATHER STILL LOOKS ON TRACK WITH WELL
DEFINED BOUNDARY ON RADAR AND SITUATED FROM SOUTHERN DOUGLAS
COUNTY AND EXTENDED NORTHEAST THROUGH FAR SOUTHEAST WELD COUNTY.
AHEAD OF THE BOUNDARY...SURFACE WINDS FROM THE SOUTHEAST AT
20-30KT WITH DEWPOINTS IN THE LOWER 50S. THIS BOUNDARY WILL
PROVIDE THE CONVERGENCE AND NECESSARY SPARK FOR STORM IGNITION BY
MID AFTERNOON. SURFACED BASED CAPES WILL BE IN THE 1000-2000J/KG
AND CERTAINLY AMPLE SHEAR FOR SEVERED STORMS OVER THE NORTHEAST
PLAINS THROUGH THIS EVENING. LATEST ACARS AND 19Z DEN SOUNDING
SHOWS STILL A DECENT CAP AT 700MB. STILL WITH A FEW MORE DEGREES
WARMING NEEDED TO BREAK CAP INTERACTIVE SOUNDING SHOWS 1600J/KG
WITH A 85/45 PARCEL. THERE WILL BE A WEAK WAVE WHICH WILL BRUSH
NORTHERN COLORADO TONIGHT AND KEEP SOME OF THE CONVECTION GOING
WELL PAST MIDNIGHT. THERE IS STILL SOME LINGERING LOW LEVEL
MOISTURE SO THERE IS SOME FOG POTENTIAL AND ALREADY COVERED IN
GRIDS.

FOR THURSDAY...ANOTHER DAY FOR THE POTENTIAL FOR SEVERE WEATHER
BUT COOLER LOW LEVELS AND HIGHER STABILITY MAY KEEP STORMS AT BAY
UNTIL AT LEAST AFTERNOON. IF STORMS GET GOING THEN CERTAINLY
STORMS COULD BECOME SEVERE WITH SURFACE BASED CAPES AGAIN AROUND
2000J/KG AND SUFFICIENT SHEAR.

.LONG TERM...NO CHANGE IN FORECAST REASONING OVER THE NEXT WEEK.
MODELS CONTINUE SHOWING VERY WARM TEMPERATURES FOR THE FIRST HALF
OF THE WEEKEND AND THEN A DRY...COOL FRONT MOVING ACROSS THE
REGION SUNDAY. COOL TEMPERATURES BEHIND THE FRONT WILL CONTINUE
THROUGH MONDAY WITH GRADUAL WARMING AFTER THAT. POPS WILL BE LOW
ON FRIDAY AND SATURDAY AS DRY SOUTHWESTERLY FLOW ALOFT DOMINATES
THE WEATHER PICTURE. 700 MB TEMPERATURES WILL ALSO WARM TO MORE
THAN +15C FOR BOTH DAYS. MOST CONVECTION SHOULD BE CAPPED BY THE
WARM TEMPERATURES AT MID-LEVELS. THE COLD FRONT DROPPING OVER THE
REGION ON SUNDAY WILL BE ASSOCIATED WITH AN UPPER TROUGH MOVING
OVER THE NORTHERN ROCKYS. MOISTURE WITH THE TROUGH IS FORECAST TO
BE CONFINED TO MONTANA AND NORTHERN WYOMING. RELATIVE HUMIDITIES
WITH THE INITIAL FRONT WILL BE LOW AS IT MOVES OVER NORTHERN
COLORADO. THE FRONTAL BOUNDARY WILL MOISTEN SUNDAY NIGHT AND
MONDAY AFTER THE FRONT MOVES EAST OF OUR AREA. FOR THE FIRST PART
OF NEXT WEEK WE THEN RETURN TO ZONAL FLOW ALOFT AND SOUTHERLY FLOW
AT LOW LEVELS WHICH WILL EVENTUALLY BRING MOISTURE AND INSTABILITY
BACK TO NORTHEAST COLORADO. FOR NOW WILL JUST STICK WITH THE
TYPICAL SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS.

&&

.AVIATION...THE SURFACE BOUNDARY IS NOW MOVING BACK TO THE
NORTHWEST AND DEPENDING AND CURRENT TIMING WOULD BRING THE
BOUNDARY BACK INTO DIA BETWEEN 22-23Z. MOSTLY LIKELY CONVECTION
WOULD START BEFORE 22Z SO BEST STORMS WILL BE JUST EAST OF AN APA
TO DEN LINE. CERTAINLY OUTFLOW AND REDEVELOPMENT WILL BRING
SCATTERED THUNDERSTORMS TO ALL TERMINALS THROUGH THE EVENING.
LARGE HAIL AND DAMAGING WINDS WILL ACCOMPANY THE STRONGEST STORMS.
ILS APPROACHES POSSIBLE WITH THUNDERSTORMS SURROUNDING THE AREA.
LEFT IN THE VCFG FOR DEN AND BJC AS POTENTIAL IS THERE BUT
LINGERING CLOUDS AND SE WINDS MAY KEEP IT OUT. AIRMASS IS INITIALLY
MORE STABLE ON THURSDAY SO STORMS MAY BE LATER IN FORMING.

&&

.HYDROLOGY...STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING AND
CERTAINLY POTENTIAL FOR HEAVY RAIN WITH UP TO AN INCH RAINFALL IN
LESS THAN AN HOUR. STORM MOTIONS WILL BE FROM THE SOUTHWEST TO
NORTHEAST AROUND 10-15KT.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...ENTREKIN
LONG TERM....DANKERS
AVIATION...ENTREKIN
Hazardous weather outlook, Jun 6, 11:00 AM MDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1100 AM MDT WED JUN 6 2012

COZ030>051-071700-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1100 AM MDT WED JUN 6 2012

...SEVERE STORMS POSSIBLE AFTER 2 PM OVER THE NORTHEAST PLAINS OF COLORADO...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP BETWEEN 2 AND 3 PM OVER THE
NORTHEAST PLAINS OF COLORADO WITH THE INITIAL STORM DEVELOPMENT
EXPECTED ALONG AND EAST OF LINE FROM ELBERT TO FORT MORGAN TO
STERLING. THE STRONGEST STORMS WILL BE ALONG THIS LINE AND THEN
EXPAND OVER THE REMAINDER OF THE PLAINS THROUGH THE EARLY EVENING.
THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL UP TO 2
INCHES IN DIAMETER ALONG WITH DAMAGING WINDS TO 70 MPH. THERE IS
ALSO A THREAT OF ISOLATED TORNADOES ALONG THE BOUNDARY AS STORMS
BEGIN TO FIRE. THUNDERSTORMS WILL BE A BIT LATER AND NOT AS
NUMEROUS FURTHER WEST ACROSS THE URBAN CORRIDOR...BUT THESE STORMS
ALSO HAVE THE POTENTIAL TO BECOME SEVERE.

FURTHER WEST IN THE MOUNTAINS AND ESPECIALLY WEST OF THE
CONTINENTAL DIVIDE...A DRIER AIR MASS IS IN PLACE SO LITTLE OR NO
ACTIVITY IS EXPECTED. EXPECT MAINLY GUSTY WINDS WITH THE ISOLATED
SHOWERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

IT WILL BE A LITTLE COOLER ON THURSDAY BUT ENOUGH MOISTURE WILL
REMAIN TO PRODUCE ANOTHER ROUND OF AFTERNOON AND EVENING
THUNDERSTORMS FROM THE FRONT RANGE EASTWARD. SEVERE THUNDERSTORMS
WILL ONCE AGAIN BE POSSIBLE OVER THE NORTHEAST PLAINS. WARMER AND
DRIER CONDITIONS WILL DEVELOP FRIDAY AND SATURDAY...WITH AN
INCREASING WESTERLY FLOW ALOFT OVERHEAD. IT WILL BE BREEZY...HOT
AND DRY ON SATURDAY AHEAD OF AN APPROACHING COLD FRONT. THE FIRE
DANGER WILL INCREASE ESPECIALLY OVER THE FOOTHILLS AND THE PALMER
DIVIDE. IT WILL BE COOLER SUNDAY THROUGH TUESDAY WITH A SLIGHT
CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 2 PM THIS AFTERNOON
AND EVENING OVER THE NORTHEAST PLAINS. THE MAJORITY OF THE SEVERE
STORMS ARE EXPECTED EAST OF THE DENVER AREA.

SWE/TCD

In the hours before

Local storm report, Jun 6, 5:37 PM MDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
537 PM MDT WED JUN 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     HAIL             3 W BRIGGSDALE          40.63N 104.38W
06/06/2012  M1.00 INCH       WELD               CO   TRAINED SPOTTER

&&

JK
Local storm report, Jun 6, 6:02 PM MDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
602 PM MDT WED JUN 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     HAIL             8 SW KEOTA              40.62N 104.18W
06/06/2012  M1.25 INCH       WELD               CO   TRAINED SPOTTER

0528 PM     HAIL             3 W BRIGGSDALE          40.63N 104.38W
06/06/2012  M1.00 INCH       WELD               CO   TRAINED SPOTTER

0600 PM     HAIL             12 W KEOTA              40.70N 104.30W
06/06/2012  M1.00 INCH       WELD               CO   TRAINED SPOTTER

&&

JK
Local storm report, Jun 6, 6:11 PM MDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
611 PM MDT WED JUN 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     HAIL             8 SW KEOTA              40.62N 104.18W
06/06/2012  M1.25 INCH       WELD               CO   TRAINED SPOTTER

0528 PM     HAIL             3 W BRIGGSDALE          40.63N 104.38W
06/06/2012  M1.00 INCH       WELD               CO   TRAINED SPOTTER

0600 PM     HAIL             12 W KEOTA              40.70N 104.30W
06/06/2012  M1.00 INCH       WELD               CO   TRAINED SPOTTER

0605 PM     HAIL             8 WNW KEOTA             40.75N 104.22W
06/06/2012  M0.75 INCH       WELD               CO   TRAINED SPOTTER

&&

JK
Local storm report, Jun 6, 7:10 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
710 PM MDT WED JUN 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     HAIL             8 SW KEOTA              40.62N 104.18W
06/06/2012  M1.25 INCH       WELD               CO   TRAINED SPOTTER

0505 PM     TORNADO          N DENVER INTL AIRPORT   39.87N 104.67W
06/06/2012                   DENVER             CO   TRAINED SPOTTER

            SMALL LANDSPOUT JUST NORTH OF DENVER INTERNATIONAL
            AIRPORT

0528 PM     HAIL             3 W BRIGGSDALE          40.63N 104.38W
06/06/2012  M1.00 INCH       WELD               CO   TRAINED SPOTTER

0600 PM     HAIL             12 W KEOTA              40.70N 104.30W
06/06/2012  M1.00 INCH       WELD               CO   TRAINED SPOTTER

0605 PM     HAIL             8 WNW KEOTA             40.75N 104.22W
06/06/2012  M0.75 INCH       WELD               CO   TRAINED SPOTTER

0638 PM     TORNADO          GROVER                  40.87N 104.23W
06/06/2012                   WELD               CO   TRAINED SPOTTER

            TORNADO RIPPED OUT SMALL TREE AND THREW IT 20 FEET

0640 PM     HAIL             5 SSW ARAPAHOE PARK     39.57N 104.71W
06/06/2012  M0.75 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0645 PM     HAIL             5 NE PARKER             39.57N 104.71W
06/06/2012  M1.75 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0700 PM     HAIL             PARKER                  39.51N 104.76W
06/06/2012  M1.00 INCH       DOUGLAS            CO   TRAINED SPOTTER

0705 PM     HAIL             THE PINERY              39.46N 104.73W
06/06/2012  M1.00 INCH       DOUGLAS            CO   TRAINED SPOTTER

&&

JK

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Denver, CO (KDNR), 00:00Z

1.8 hours before the tornado, 121 km from the path. June 7, 2012.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2012-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 859 joules per kilogram, CIN -42, lifted condensation level 2447 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Denver, CO at 00:00Z on 2012-06-07The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 2 square meters per square second, 0 to 6 km bulk shear 33 knots.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
859 J/kg
Mixed-layer CIN
-42 J/kg
Surface CAPE
1024 J/kg
Mixed-layer LCL
2447 m above ground
0-6 km bulk shear
33 kt
0-1 km bulk shear
5 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0
0-3 km lapse rate
9.5 K/km

Open this sounding in Storm Lab

Denver, CO (KDNR), 12:00Z

10.2 hours after it, 121 km from the path. June 7, 2012.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2012-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1398 joules per kilogram, CIN -35, lifted condensation level 671 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Denver, CO at 12:00Z on 2012-06-07The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 42 square meters per square second, 0 to 6 km bulk shear 34 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1398 J/kg
Mixed-layer CIN
-35 J/kg
Surface CAPE
1401 J/kg
Mixed-layer LCL
671 m above ground
0-6 km bulk shear
34 kt
0-1 km bulk shear
7 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.8
0-3 km lapse rate
5.1 K/km

Open this sounding in Storm Lab

The surface observations

Buckley Angb/Denver (BKF), 16 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Denver radar (KFTG), 20 km away, was scanning. The volume nearest the touchdown began at 01:46 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2012 tornado in ColoradoEvery tornado in Colorado since 1950Warnings in force in Colorado nowThe forecast where you are

The other tornadoes of June 6, 2012

6 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
June 65:05 PM MDTEF0Denver, CO0.150
June 66:38 PM MDTEF0Weld, CO0.150
June 67:30 PM MDTEF0Elbert, CO0.150
June 67:40 PM MDTEF0Douglas, CO0.150
June 67:44 PM MDTEF0Elbert, CO0.150
June 68:51 PM MDTEF0Elbert, CO0.150

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.